Alert archive / Oklahoma / Frost Advisories in 2020
Frost Advisory 3, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at Oct 15, 2020, 2:49 AM CDT for 10 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 16, 2020, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2020, 2:49 AM CDT (07:49 UTC)
- In effect from
- Oct 16, 2020, 3:00 AM CDT
- Expired
- Oct 16, 2020, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2147 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310 WWUS74 KTSA 150749 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 249 AM CDT Thu Oct 15 2020 ARZ001-002-010-011-OKZ054>058-061>063-068-069-152000- /O.NEW.KTSA.FR.Y.0003.201016T0800Z-201016T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, Jay, Tahlequah, and Stilwell 249 AM CDT Thu Oct 15 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of east central and northeast Oklahoma and northwest Arkansas. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
596 WWUS74 KTSA 151846 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 146 PM CDT Thu Oct 15 2020 OKZ059-160300- /O.EXA.KTSA.FR.Y.0003.201016T0800Z-201016T1400Z/ Pawnee- Including the city of Pawnee 146 PM CDT Thu Oct 15 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Pawnee County. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ ARZ001-002-010-011-OKZ054>058-061>063-068-069-160300- /O.CON.KTSA.FR.Y.0003.201016T0800Z-201016T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, Jay, Tahlequah, and Stilwell 146 PM CDT Thu Oct 15 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of east central and northeast Oklahoma and northwest Arkansas. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
202 WWUS74 KTSA 160302 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1002 PM CDT Thu Oct 15 2020 ARZ001-002-010-011-OKZ054>059-061>063-068-069-161400- /O.CON.KTSA.FR.Y.0003.201016T0800Z-201016T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Rogers-Mayes-Delaware-Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Claremore, Pryor, Grove, Jay, Tahlequah, and Stilwell 1002 PM CDT Thu Oct 15 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of east central and northeast Oklahoma and northwest Arkansas. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Oct 15, 2:46 AM CDT, 3 minutes earlier.
Area forecast discussion, Oct 15, 2:46 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
246 AM CDT Thu Oct 15 2020
.DISCUSSION...
A cold front is currently making its way south across the region.
Wind gusts to around 35 mph have been observed across NE OK. Some
showers are developing behind the front across far NE OK and NW
AR. By daybreak the front will be over west central AR and
southeast OK and will exit the region by mid morning. There will
be a chance of showers behind the front down in this region aft
12Z, but rain chances should be done by 18Z. Wind gusts should
continue to be in the 20 to 25 mph range thru the day across E OK,
and more like 15 to 20 mph over W AR. Stuck with the model
consensus forecast for highs today with more cloud expected, which
will be 15 to 20 degrees cooler than yesterday in some spots.
Clearing skies, low dewpoints and light winds toward daybreak
Friday will lead to some chilly overnight lows. Much of far NE OK
into NW AR will likely see some frost by morning and will thus
issue a frost advisory. The typically cool valley sites, such as
KFYV, may drop to freezing.
Temps moderate by Saturday and south winds really get cranking as
well. A tight pressure gradient is forecast between strengthening
lee side troughing to our west and high pressure over the
Southeast. Wind gusts across NE OK may approach advisory levels.
A shallow front is expected to push into the region on Sunday. As
mentioned last night, there continues to be uncertainty as to
where this boundary stalls and then eventually retreats back
north. The tail end of the NAM shows this front about to impinge
on our area by 12Z Sunday, and the GFS is even faster and more
aggressive with its southward push, bringing it pretty much thru
the forecast area. The 00Z ECMWF stalls the boundary over our area
and the UKMET stalls the boundary to our north. Elected to stay
with model consensus forecast for temps and PoPs Sunday and
Monday. This boundary should retreat north by Tuesday and
Wednesday, with our area in the warm sector. The model consensus
forecast was on the cold end of the guidance and have elected to
go with a warmer blend. Stayed with the model consensus slight
chance to chance PoPs for much of next week. It is worth noting
that the uncertainty in how the weather pattern will evolve next
week is still fairly high, as it usually is with these shallow
fronts.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 69 37 67 49 / 0 0 0 0
FSM 71 43 69 45 / 20 0 0 0
MLC 69 42 68 47 / 20 0 0 0
BVO 67 35 67 45 / 0 0 0 0
FYV 68 32 66 39 / 10 0 0 0
BYV 68 35 68 44 / 10 0 0 0
MKO 68 39 67 47 / 0 0 0 0
MIO 67 34 66 46 / 0 0 0 0
F10 69 41 67 47 / 0 0 0 0
HHW 68 46 68 45 / 30 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Frost Advisory from 3 AM to 9 AM CDT Friday for OKZ054>058-
061>063-068-069.
AR...Frost Advisory from 3 AM to 9 AM CDT Friday for ARZ001-002-010-
011.
&&
LONG TERM....30Hazardous weather outlook, Oct 14, 4:55 PM CDT, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 PM CDT Wed Oct 14 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 PM CDT Wed Oct 14 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma and far Northwest Arkansas. ONSET...Ongoing. DISCUSSION... A cold front will move into northeast Oklahoma by mid evening. Gusty north winds at 30 to 35 mph will be likely behind the front through the overnight hours across northeast Oklahoma and northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...High Wind Potential. FRIDAY...No Hazards. SATURDAY...Very High Fire Weather Potential...High Wind Potential. SUNDAY THROUGH TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Gusty northerly winds will be ongoing Thursday morning in the wake of the cold front. Strong and gusty south winds will return on Saturday, again raising fire weather concerns. Another front is expected to drop into the region by Sunday. Chances for at least isolated thunderstorms will exist as moisture returns to the region and interacts with the front. weather.gov/tulsa contains additional information.
Nearby
Frost Advisories in Oklahoma, 2020Frost Advisories in Arkansas, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.